MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 7576545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding an event which occurred post a l5 mis tlif procedure.It was reported that the screw broke and it was explanted. there was no patient symptom reported.There were no further complications reported regarding the event.
 
Event or Problem Description
During the revision procedure, the post-op dislodged screw with size 6.5x45mm was removed and replaced with a larger screw (size 7.5x50mm sextant screw).Additionally, another capstone cage with size 10x22mm capstone was placed successfully to convert the tlif with 10x22mm capstone to plif.However, while using the sextant reduction instruments at the left l5 pedicle screw to reduce the listhesis, doctor felt the instrument tightening suddenly gone loose.Upon inspection, he found out that the head of the screw was still in the instrument, while the screw shaft was intact in the vertebral body same size as the first dislodge screw 6.5x45mm sextant screw, doctor replaced the 2nd dislodge screw with a larger 7.5x50mm sextant screw.
 
Additional Manufacturer Narrative
B5: event details updated, g2: complaint source updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Product analysis: part # 7576545, lot # h5809045 visual inspection confirmed the legacy screw was returned with the bone screw shank separated from the pedicle head.Macroscopic inspection revealed the multi axial ring has been damaged also due to the bone screw shank pulling loose.The separation appears to be from overload as the root cause due to the shift anteriorly which put more strain on the l5 screws.The internal testing shows a load of 3100n -5400n (tr12-249) depending on lmc/mmc to separate the head assembly from the shank.H6: fdm and fdr codes updated medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Code updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
On (b)(6) 2023: pre-operative diagnosis: spondylolytic spondylolisthesis l5-s1 procedure technique: patient placed under ga.Lntraop neuromonitoring devices placed.Patient placed prone on spine table.Ortho prep and drapes.Perc pin inserted on right lilac.O-arm and stealth station navigation system set up.Guide wires inserted on both pedicle of l5 and s1.Tube retractors inserted around left ls-s1 facet joint.Facetectomy done.Dura and nerve root retracted medially discectomy and endplate preparation of left l5-s1 done.Trial implant inserted.Peek cage inserted laterally placed.Injection of local anesthesia.Tube retractors removed.Pedicle screws inserted on both ls-s1.Rods inserted bilaterally while checking x-rays.Noted good implant placement.Final screw tightening done.Wash.Closure by layer.Dressing.Endof procedure.Operation finding: opll noted at l5-s1: disc osteophyte complex impinging on bilateral s1 traversing nerve roots.(b)(6) 2023: pre-operative diagnosis: implant failure ls pedicle screw; s/p minimally invasive spine surgery transforaminal lumbar lnterbody fusion ls-51 tor spondylolytic spondylolisthesis ls-51 (b)(6) 2023 procedure technique: patient placed on general anesthesia.Intraop neuromonitoring devices put in place.Patient placed prone on spine table, ortho prep and drapes done.Extension about 1cm of right sided wound, deepened, implants visualized.51 set screw removed; right rod removed.Broken ls pedicle screw removed after reinsertion of guide wire.Decompression done and fibrous tissues removed.L5 and 51 nerve roots visualized and adequately decompressed.L5-s1 interspace at the right prepared, previous peek cage readjusted.New peek cage (10mm x 22mm) inserted from right side.X-rays checked; good position of interbody cages noted.Washing done, allograft inserted around the peek cage, vancomycin powder applied at l5-s1 interspace right, left sided incision extended and deepened.Screws visualized.Left side interspace decompressed and nerve roots checked, noted adequate decompression, new pedicle screw (7.5mm x 50mm) inserted at the right ls.Attachments for reduction and rod insertion placed over the 4 pedicle screws.Rods inserted bilaterally, note of broken ls screw at the left side, new pedicle screw (7.5mm x 50mm) inserted at the left ls.Attachments for reduction and rod insertion placed over the 4 pedicle screws rods inserted bilaterally reduction of listhesis done.Xrays checked.Final screw tightening.Vancomycin powder applied on both incisions, closure by layer.Dressing.End of procedure.Operative findings: detached pedicle screw head to neck at right l5; detached pedicle screw head to neck at left ls upon reduction of listhesis.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key18515645
Report Number1030489-2024-00046
Device Sequence Number17811506
Product Code KWP
UDI-Device Identifier00885074031156
UDI-Public00885074031156
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K032265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7576545
Device Catalogue Number7576545
Device Lot NumberH5809045
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer01/13/2024
03/04/2024
05/31/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date01/25/2024
03/21/2024
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale